MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES0620HPKPL
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil to not be returned with the delivery pusher and introducer sheath; we observed the returned introducer sheath is damaged at the distal tip; we observed a minor kink 10mm from the distal tip of the introducer sheath; we observed a green substance found on the detachment zone; we observed that the sr threads have been stretched beyond the detachment zone, noting that the implant coil is detached and was not returned; we observed the sr thread protruding out of the detachment zone and opaque in color; we observed minor kinks 5mm, 3cm, and 6cm from the proximal tip of the pusher coil; we observed minor kinks 5cm and 9.5cm from the proximal end of the first warning strip on the pusher coil; we observed a minor kink 5cm from the distal end of the last warning strip on the pusher coil; we noted that the returned pusher coil system was not able to retract into the returned introducer sheath; we noted that the an in-house coil was not able to retract into the returned introducer sheath.Root cause of the reported issue endured by the coil system cannot be definitively determined due to unreturned implant, however it is evident that the implant endured tensile overload.Upon return of the device, only the delivery pusher and introducer sheath were delivered.The implant coil was detached from the delivery pusher and was unavailable for analysis.During the analysis of the returned delivery pusher, multiple minor kinks were observed.Damage was also found at the distal tip of the introducer sheath.Excessive forward pressure into the hub of the microcatheter can be an attribute to the crack found on the distal tip of the introducer sheath.Despite damage along the delivery pusher, no damage was seen at the detachment zone, with the lead wires and solder joints intact.Moreover, there was no visual indication of a detachment cycle being conducted along the detachment zone.Further analysis showed the sr thread to be broken and opaque in color, an indication that the sr thread endured tensile overload during the procedure.Although it is evident that the sr thread was stretched, it is unknown exactly when or how the damage was sustained.Since the implant was not returned, further detachment analysis could not be conducted.It is unknown if the implant was damaged during the use of the coil system.If the implant had become damaged during the use of the coil system, advancement of the damaged implant could have caused friction through the microcatheter, possibly leading to the premature detachment.It is unknown if the microcatheter used during the incident attributed to the reported issue review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210800865 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "6x20 prestige coil pre-detached within a boston scientific direxion microcatheter.Tried to push it out with the coil pusher and could not.They also made an attempt to send out the microcatheter using a 3ml syringe filled with saline and that did not work.They had to remove the microcatheter and in the process of removing the microcather the 6x20 prestige came out of the microcatheter while in the patient's body and went into the splenic artery." update 07apr2022 - additional information received from the issuer: "if my understanding is correct, the implant coil came out of the microcatheter during device retraction.Was the pre-detached coil retrieved from the patient? if so, how was the coil retrieved from the patient? or was the coil within dispatch zone? the implant coil came out of the microcatheter after it had prematurely detached within it.The physicians were trying to remove the microcatheter because they couldn't not push out the remaining 80% of the coil length into the vessel.The pre detached coil had to be removed from the body via a snare catheter.I don't not believe they kept the coil.".

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14227262
Report Number3014162263-2022-00013
Device Sequence Number4261296
Product Code KRD
UDI-Device Identifier00818053027208
UDI-Public00818053027208
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberPRES0620HPKPL
Device Lot NumberF210800865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown